Heroin Overdose Symptoms You Should Know
The Watershed of the Palm Beaches is licensed by the State of Florida and “Gold Seal” accredited by The Joint Commission for alcohol and drug treatment. This symbolizes value and illumines the dedication to meeting industry performance standards. We are a world-class health care facility that offers professional addiction treatment. Just two miles from beautiful Palm Beach County beaches, our rehabilitation center is the perfect setting to emerge refreshed and renewed.Read More ›
Heroin is a narcotic drug that is derived from the naturally occurring morphine which is found in the seed pods of the Asian poppy. Heroin is classed a schedule one drug under the controlled substances act in the United States of America because it is highly addictive and has no currently accepted medical use ( it is not considered safe to use in any form or dosage).
Along the East coast of the U.S., heroin is typically presented in powder form which can be white or brown and its origin is Columbia. Along the West coast of the U.S., the “black tar” form is more common, and is smuggled in from Mexico. Both forms are potentially deadly.
Heroin can be smoked, snorted or injected straight into the vein and it reaches the brain in seconds. Users describe a heroin high as a euphoric rush followed by a physical heaviness, no pain, and sleepiness. A disconnect from reality and being able to completely ignore/forget their problems seems to be another reason that users like heroin.
As previously stated, heroin is highly addictive and is in fact considered to be one of the hardest drug addictions to overcome. Most heroin addicts will attempt to stop using several times in the course of their addiction and sadly more fail eternally than those who recover from this hateful disease.
A common time frame for the desire to stop is after a near-death overdose. Unfortunately most abusers don’t receive a “wake-up call” when they lose their job, home, or family because of their drug use. Overdosing on heroin is common place and can easily lead to death.
Some of the symptoms that are displayed in a heroin overdose are:
- Extremely shallow breathing
- Cold and clammy skin
- Constricted pupils
- Inability to stay awake
According to the National Institute on Drug Abuse, in 2011, a study was conducted that showed that nearly four and a half million Americans had tried heroin at least once in their lives. A sad dose of reality comes into play when you consider that the study cited included twelve-year-olds.
While it may feel like the cards are stacked against you when deal with a heroin addiction, there is hope and all is not lost. Addicts do have a real chance to recover from heroin addiction when they enlist the proper help and stick to the resolve to do so. If you or someone you know is suffering from this awful addiction, please seek help.